Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 15, 2005, 4:22 PM MDT for Baca County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2005, 4:22 PM MDT (22:22 UTC)
- Expired
- Jun 15, 2005, 5:05 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 214 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:05 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1951 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 152222 SVRPUB COC009-152315- /O.NEW.KPUB.SV.W.0072.050615T2222Z-050615T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 422 PM MDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO * UNTIL 515 PM MDT. * AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 11 MILES EAST OF CAMPO...OR 23 MILES SOUTHEAST OF SPRINGFIELD...AND WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3724 10257 3700 10263 3699 10205 3735 10205 $$
3 follow-up statements
000 WWUS55 KPUB 152234 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 433 PM MDT WED JUN 15 2005 COC009-152315- /O.CON.KPUB.SV.W.0072.000000T0000Z-050615T2315Z/ BACA CO- 433 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN BACA COUNTY UNTIL 515 PM MDT... AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS CENTERED 13 MILES SOUTH OF STONINGTON...OR ABOUT 22 MILES WEST OF ELKHART... MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3724 10257 3700 10263 3699 10205 3735 10205 $$
000 WWUS55 KPUB 152246 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 446 PM MDT WED JUN 15 2005 COC009-152315- /O.CON.KPUB.SV.W.0072.000000T0000Z-050615T2315Z/ BACA CO- 446 PM MDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN BACA COUNTY UNTIL 515 PM MDT... AT 442 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 13 MILES SOUTH OF STONINGTON...OR ABOUT 16 MILES NORTHWEST OF ELKHART...MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN BACA COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3724 10257 3700 10263 3699 10205 3735 10205 $$
000 WWUS55 KPUB 152305 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 504 PM MDT WED JUN 15 2005 COC009-152314- /O.CAN.KPUB.SV.W.0072.000000T0000Z-050615T2315Z/ BACA CO- 504 PM MDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY HAS BEEN CANCELED... AT 503 PM MDT...DOPPLER RADAR SHOWED THAT THE SEVERE WEATHER HAS MOVED OUT OF THE STATE AND NO LONGER POSES AN IMMEDIATE THREAT PROPERTY. LAT...LON 3724 10257 3700 10263 3699 10205 3735 10205 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:52 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 15, 2:52 PM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MDT WED JUN 15 2005 .SHORT TERM... SHORT TERM CONCERNS CONTINUE TO BE POPS AND SEVERE WX POTENTIAL ACROSS THE PLAINS TONIGHT AND THURSDAY. CURRENT WATER VAPOR IMAGERY INDICATING EMBEDDED SHORTWAVE IN SOUTHWEST FLOW ALOFT MOVING ACROSS THE STATE ATTM...PROVIDING ADDED LIFT FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION ATTM. AMPLE MOISTURE AHEAD OF THE WAVE HAS VERY UNSTABLE ATMOSPHERE IN PLACE ACROSS THE EASTERN PLAINS...WITH LAPS DATA INDICATING CAPES BETWEEN 1000-3000 J/KG AND LITTLE CIN. TONIGHT...WAVE CONTINUES EAST ACROSS THE REGION...WITH SCATTERED CONVECTION SPREADING ACROSS THE PLAINS...AND SPC HAS ISSUED SEVERE THUNDERSTORM WATCH THROUGH 04Z FOR THE FAR EASTERN PLAINS. CONVECTION ACROSS TO DIMINISH THROUGH THE EVENING WITH WAVE CONTINUES TO MOVE INTO KANSAS...AND HAVE ENDED ALL POPS AFTER 06Z WITH CLEARING SKIES OVERNIGHT. THURSDAY...SOUTHWEST FLOW CONTINUES ALOFT...WITH WESTERN KANSAS WAVE CONTINUING ACROSS THE CENTRAL HIGH PLAINS...ALLOWING FOR BACKDOOR FRONT TO SLIDE INTO EASTERN COLORADO IN THE AFTERNOON. FRONT LOOKS TO STALL NEAR THE PALMER DVD BY 21Z...WITH LOW LEVEL MOISTURE POOLING ALONG AND BEHIND THE FRONT. HAVE INCREASED POPS TO CHANCES FOR THE PIKES PEAK REGION AND AREAS ALONG THE DVD WITH...AS UPSLOPE FLOW DEVELOPS IN THE AFTERNOON. BEST LOW LEVEL MOISTURE AND CAPE LOOKS TO REMAIN ACROSS NORTHEASTERN COLORADO ATTM...HOWEVER WITH BULK SHEARS AROUND 40 KTS...COULD SEE A FEW SEVERE STORMS POP ALONG THE PALMER DVD IN THE AFTERNOON. DRIER AIR REMAINS IN PLACE ACROSS THE WESTERN HALF OF THE REGION... WITH GUSTY SW WINDS OF 15 TO 30 MPH MIXING DOWN ACROSS THE SOUTHERN MTS AND SAN LUIS VALLEY IN THE AFTERNOON. FUELS ACROSS THIS REGION ARE BEGINNING TO DRY OUT AND WILL NEED TO WATCH FOR THE POTENTIAL FIRE WX PROBLEMS. -MW .LONG TERM... MODELS CONTINUE TO SLIDE THE RIDGE ACROSS COLORADO AS DEEP LOW DROPS INTO GREAT LAKES REGION AND ANOTHER LOW APPROACHES THE NORTHWEST COAST. A WEAK SURGE WILL PUSH DOWN THE EASTERN PLAINS THURSDAY NIGHT AND FRIDAY BUT WILL BE PUSHED EAST AS THE THE WESTERN LOWS MOVES CLOSER. RIDGE INTENSIFIES OVER THE PLAINS AS THE LOW ELONGATES AND WARM AIR WORKS INTO THE REGION. THE RIDGE REMAINS DOMINANT WELL INTO MIDWEEK. LOWERED TEMPERATURES OVER EASTERN PLAINS ON FRIDAY...ADDED CLOUDS AND A MORE PREVALENT EASTERLY FLOW AS WELL. COOL AIR GETS MODIFIED QUICKLY AND CURRENT GRIDS KEEP THE FORECAST WARM. SOME CONCERN AS THE TEMPERATURES REMAIN WARM THAT FIRE WEATHER ISSUES WILL MOVE TO THE FOREFRONT. FUELS APPEAR TO BE MODERATING TOWARD DRIER LEVELS SO WINDS WILL LIKELY BECOME THE DECIDING FACTOR FOR CRITICAL FIRE WEATHER. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/21
Hazardous weather outlook, Jun 15, 11:33 AM MDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1133 AM MDT WED JUN 15 2005 COZ058>089-093>099-161300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1133 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE HIGHER TERRAIN THIS AFTERNOON...SPREADING ACROSS THE I-25 CORRIDOR AND ACROSS THE FAR EASTERN PLAINS THROUGH THE EARLY EVENING. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE EASTERN PLAINS...WITH THE GREATEST THREAT BEING IN CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES. THE MAIN THREATS FROM ALL STORMS WILL BE CLOUD TO GROUND LIGHTNING... GUSTY WINDS UP TO 50 MPH AND SMALL HAIL LESS THAN 1/2 INCH IN DIAMETER. LARGE HAIL TO AROUND 1 INCH IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST STORMS ACROSS THE FAR EASTERN PLAINS LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE SOUTHEAST MOUNTAINS AND PLAINS THURSDAY AND FRIDAY. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND HAIL UNDER 1/2 INCH IN DIAMETER. HOWEVER ON THURSDAY... THERE WILL BE THE POTENTIAL FOR ONE OR TWO SEVERE THUNDERSTORMS OVER THE FAR SOUTHEAST PLAINS...INCLUDING KIOWA...PROWERS AND BACA COUNTIES...WHICH COULD PRODUCE HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS FROM AROUND NOON TO 6 PM TODAY.
In the hours before
Local storm report, Jun 15, 12:40 PM MDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 11 S TRINIDAD 37.01N 104.51W
06/15/2005 1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
&&
MNLocal storm report, Jun 15, 1:39 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 7 SE FORT GARLAND 37.36N 105.34W
06/15/2005 0.75 INCH COSTILLA CO TRAINED SPOTTER
0115 PM HAIL WOODLAND PARK 38.99N 105.05W
06/15/2005 1.00 INCH TELLER CO TRAINED SPOTTER
&&
RSGLocal storm report, Jun 15, 3:07 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL SWINK 38.01N 103.63W
06/15/2005 1.00 INCH OTERO CO POST OFFICE
0303 PM HAIL 2 N SWINK 38.04N 103.63W
06/15/2005 0.88 INCH OTERO CO PUBLIC
&&
WFORTUNELocal storm report, Jun 15, 3:22 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 11 S TRINIDAD 37.01N 104.51W
06/15/2005 0.88 INCH LAS ANIMAS CO PUBLIC
&&
RSGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:32 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 58 min |
| Jun 15, 1:04 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 28 min |
| Jun 15, 1:09 PM MDT | Severe Thunderstorm Warning | PUB | Costilla | 35 min |
| Jun 15, 1:47 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
| Jun 15, 1:48 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 87 min |
| Jun 15, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 53 min |
| Jun 15, 2:27 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 63 min |
| Jun 15, 2:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Jun 15, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 52 min |
| Jun 15, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 63 min |
| Jun 15, 5:00 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.